Alert archive / Kansas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 144, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at Jun 11, 2002, 10:21 PM CDT. It was in force for 9 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 11, 2002, 10:21 PM CDT (03:21 UTC)
- Expired
- Jun 11, 2002, 10:30 PM CDT
- In force
- 9 min
- Issued by
- NWS Topeka, KS
- Area
- Counties, with a storm outline in the text
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 1:36 PM CDT, 8 hours 45 minutes earlier.
Area forecast discussion, Jun 11, 1:36 PM CDT, 8 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 136 PM CDT TUE JUN 11 2002 RAIN THREAT AND TEMPERATURES ARE THE MAIN CONCERNS. ENVIRONMENT IS MOIST AND UNSTABLE SO POTENTIAL FOR LOCALLY HEAVY RAINS STILL EXISTS. WILL RETAIN THIS ASPECT IN NEW FORECAST PACKAGE. CONVECTIVE THREAT CONTINUES WITH MOIST UNSTABLE AIR IN THE AREA ALONG WITH SURFACE BOUNDARY TO ASSIST WITH FORCING THROUGH WEDSNESDAY NIGHT. SPC ALSO OUTLOOKS CWA FOR SLIGHT RISK SEVERE WEATHER THROUGH WEDNESDAY NIGHT. WILL GO DRY FROM THURSDAY ON EXCEPT HAVE INCERTED THUNDERSTORMS BACK IN THE FORECAST FOR THE WEEKEND AS NORTHWEST FLOW EVENTS COULD TRANSPIRE. ON TEMPERATURES...HAVE GONE WITH A BLEND OF LATEST GUIDANCE WITH CURRENT FORECAST TOPPED OFF WITH TREND TOWARD CONSISTENCY WITH SURROUNDING OFFICES. .TOP...NONE LWS
In the hours before
Local storm report, Jun 11, 9:33 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
933 PM CDT TUE JUN 11 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0930 PM 2 W OVERBROOK KS 60 MPH TSTM GUST
06/11/02 OSAGESpecial weather statement, Jun 11, 9:35 PM CDT, 46 minutes before
KSZ008>012-020>024-026-034>040-054>056-058-059-120300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 935 PM CDT TUE JUN 11 2002 THE FOLLOWING COUNTIES ARE NO LONGER IN TORNADO WATCH 412... REPUBLIC WASHINGTON NEMAHA MARSHALL BROWN CLOUD JACKSON CLAY RILEY POTTAWATOMIE JEFFERSON OTTAWA SOME CITIES NO LONGER IN TORNADO WATCH 412... MANHATTAN CLAY CENTER CONCORDIA MARYSVILLE HIAWATHA SEVERE THUNDERSTORM WATCH 414 IS IN EFFECT UNTIL 2 AM FOR THE FOLLOWING COUNTIES... GEARY SHAWNEE WABAUNSEE DICKINSON DOUGLAS MORRIS OSAGE LYON FRANKLIN COFFEY ANDERSON SOME CITIES STILL IN TORNADO WATCH 414... EMPORIA OTTAWA ABILENE LAWRENCE JUNCTION CITY TOPEKA
Local storm report, Jun 11, 9:36 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
936 PM CDT TUE JUN 11 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0915 PM AUBURN KS 60 MPH TSTM GUST
06/11/02 SHAWNEE TRAINED SPOTTER
REPORTED TREE BRANCHES
DOWN IN AUBURN.Local storm report, Jun 11, 10:03 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1003 PM CDT TUE JUN 11 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0935 PM 6 SW EMPORIA KS 70 MPH TSTM GUST
06/11/02 LYON REPORTED BY SPOTTER.Local storm report, Jun 11, 10:06 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1006 PM CDT TUE JUN 11 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0957 PM 1 SE LAWRENCE KS 66 MPH TSTM GUST
06/11/02 DOUGLAS REPORTED BY SPOTTER ON
SOUTHEAST SIDE OF
LAWRENCE.Local storm report, Jun 11, 10:13 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1013 PM CDT TUE JUN 11 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0955 PM 7 W CENTROPOLIS KS 60 MPH TSTM GUST
06/11/02 FRANKLIN REPORTED BY A SPOTTER.The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 8:18 PM CDT | Severe Thunderstorm Warning | TOP | 42 min | |
| Jun 11, 9:10 PM CDT | Severe Thunderstorm Warning | TOP | 70 min | |
| Jun 11, 9:22 PM CDT | Severe Thunderstorm Warning | TOP | 68 min | |
| Jun 12, 6:30 AM CDT | Severe Thunderstorm Warning | TOP | 45 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.